Kansas, 2007Flash Flooding in Kansas, August 1 to 2, 2007
August 1 to 2, 2007 · NWS TOP · 2 events in 2 counties and zones
Thunderstorms developed in the vicnity of a weak outflow boundary across central Kansas during the afternoon hours of August 1st. Precipitable water values above two inches, and slow moving thunderstorms combined to provide an environment condusive to flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed in the vicnity of a weak outflow boundary across central Kansas during the afternoon hours of August 1st. Precipitable water values above two inches, and slow moving thunderstorms combined to provide an environment condusive to flash flooding. Heavy rainfall in Marshall County, the evening of the 1st, and Republic County, the morning of the 2nd, resulted in local flash flooding problems.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Aug 1, 2:50 AM CST, 5 hours 10 minutes earlier.
Area forecast discussion, Aug 1, 2:50 AM CST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
350 AM CDT WED AUG 1 2007
.DISCUSSION...
MCV OVER SOUTHEAST NEBRASKA THIS MORNING SHOWS UP IN REGIONAL RADAR
LOOP WITH CONVECTION FIRING ALONG THE KANSAS NEBRASKA BORDER.
PROFILERS AND WATER VAPOR SATELLITE LOOP SHOW ANOTHER SHORT WAVE
MOVING SOUTHEAST ACROSS CENTRAL NEBRASKA THIS MORNING. THIS FEATURE
ALONG WITH SOME ISENTROPIC LIFT ON THE 310K SURFACE ACROSS NORTH
CENTRAL KANSAS HELPING TO FIRE STORMS OVER SOUTH CENTRAL NEBRASKA.
LOOKS LIKE SCATTERED STORMS ARE LIKELY AGAIN TODAY WITH MOIST
AIRMASS REMAINING IN PLACE LOCALLY HEAVY RAIN POTENTIAL IS HIGH.
HAVE ADJUSTED POPS SOME FOR TODAY WITH HIGHER POPS FURTHER NORTH
TOWARD THE NEBRASKA BORDER AND EAST TOWARD THE MISSOURI LINE.
FOR TONIGHT WAVE WILL MOVE ACROSS THE NORTHERN PLAINS AND PUSH A
FRONTAL BOUNDARY INTO SOUTHERN NEBRASKA AND POSSIBLY INTO NORTHERN
KANSAS BY 12Z THURSDAY. MODELS SUGGEST FRONT WILL BEGIN TO WASH OUT
ON THURSDAY OVER NORTHERN KANSAS. WEAK RIPPLES IN THE WEST/NORTHWEST
UPPER FLOW WILL MOVE ACROSS SOUTHERN NEBRASKA AND NORTHERN KANSAS
THURSDAY AND THURSDAY EVENING. WITH THE MOISTURE REMAINING IN PLACE
AND REMNANTS OF FRONTAL BOUNDARY AND ABOVE MENTIONED MID LEVEL WAVES
HAVE INCREASED POPS ACROSS THE NORTHERN CWA THROUGH THIS PERIOD.
ADDED SOME POPS FOR FRIDAY AS ANOTHER WAVE MOVES ACROSS NEBRASKA
AND MAY TRIGGER SOME CONVECTION ACROSS THE NORTHERN CWA.
TEMPERATURES THROUGH THE PERIOD WILL CONTINUE TO BE A CHALLENGE WITH
CLOUDS AND PRECIPITATION KEEPING TEMPERATURES A BIT COOLER THAN
GUIDANCE. GENERALLY WENT WITH A MIX OF GFS/NAM BUT MADE SOME
ADJUSTMENTS DOWNWARD FOR HIGHS TODAY AND THURSDAY. GENERALLY WENT
WARMER THAN GUIDANCE FOR LOWS.
NO CHANGES TO THE EXTENDED.
53
&&
.AVIATION...
WEAK STATIONARY FRONTAL BOUNDARY...MCV OVER SOUTHEAST NEBRASKA...AND
ANOTHER SUBTLE SHORTWAVE TROUGH CONTINUES TO CONTRIBUTE TO SHOWER
AND THUNDERSTORM ACTIVITY OVER NORTH CENTRAL INTO NORTHEAST KANSAS.
EXPECT THIS ACTIVITY TO PURIST INTO THE REMAINDER OF THE MORNING
HOURS WITH ADDITIONAL CONVECTION TO FOLLOW. CEILINGS OVER THE AREA
MAINLY SCATTERED TO BROKEN AT 12000FT WITH AREAS OF LOW LEVEL CU.
VISIBILITY CONTINUES TO BE REDUCED AT 4 TO 6 MILES ACROSS THE
MAJORITY OF THE AREA. ANTICIPATE GRADUAL IMPROVEMENT IN VIS BY MID
MORNING. REFER TO SHORT TERM FORECAST DISCUSSION FOR ADDITIONAL
DETAILS.
BLAIR
&&
.TOP WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Aug 1, 4:00 AM CST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
500 AM CDT WED AUG 1 2007
KSZ008>012-020>024-026-034>040-054>056-058-059-021000-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
500 AM CDT WED AUG 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE POSSIBLE TODAY AND
TONIGHT. SOME LOCALIZED FLOODING IS POSSIBLE AS WELL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY ACROSS THE
OUTLOOK AREA. LOCALLY HEAVY RAINFALL WILL AGAIN BE POSSIBLE WITH A
FEW OF THE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH
TO THE NATIONAL WEATHER SERVICE IN TOPEKA.
In the hours before
Local storm report, Aug 1, 7:31 AM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
831 AM CDT WED AUG 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 AM HEAVY RAIN BEATTIE 39.86N 96.42W
08/01/2007 M1.70 INCH MARSHALL KS CO-OP OBSERVER
1.7 INCHES OF RAIN WITHIN 1.5 HOURS
&&
AWFlash Flood, Marshall
- When
- August 1, 8:00 AM CST
- Where
- Marshall County, Marysville
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.850, -96.650
Water approximately 4 inches deep reported to be flowing across 12th Street in the town of Marysville.
Flash Flood, Republic
- When
- August 2, 1:33 AM CST
- Where
- Republic County, 4 mi NW of Belleville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.861, -97.683
Water one foot deep reported to be flowing over Lincoln Road.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Georgia, August 1 to 27, 20072 deaths · 97 events
- Excessive Heat in Tennessee, August 1, 20071 death · 1 event
- Flash Flooding and Heavy Rain in Texas, August 1 to 2, 2007$10 million · 15 events
- Flash Flooding and Flood in Utah, August 1, 2007$2.5 million · 3 events
- Flash Flood in Arizona, August 1, 2007$2.0 million · 1 event
- Flash Flooding and Heavy Rain in Nebraska, August 1, 2007$1.3 million · 8 events
- Flash Flooding in Texas, August 1 to 2, 2007$185,000 · 12 events
- Flash Flood in Nevada, August 1, 2007$297,000 · 1 event
- Drought in Alabama, August 1 to 31, 200739 events
- Drought in Tennessee, August 1 to 31, 200739 events
- Drought in North Carolina, August 1 to 31, 200734 events
- Damaging Winds in Mississippi, August 1 to 2, 2007$30,000 · 53 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53773, 53775.